MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50622
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # : k163018.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
User advanced the device through endoscopy but found out the stent premature released 0.5cm while passing duodenal papilla which cause the device cannot enter bile duct.User retracted the device from patient and checked the device found out the stent cannot be retracted back into delivery system.User changed another same device to complete the procedure.
 
Event or Problem Description
User advanced the device through endoscopy but found out the stent premature released 0.5cm while passing duodenal papilla which cause the device cannot enter bile duct.User retracted the device from patient and checked the device found out the stent cannot be retracted back into delivery system.User changed another same device to complete the procedure.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿premature stent deployment with safety lock in place¿.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Pma/510(k) # : k163018.Device evaluation: this file (b)(4)) is related to (b)(4).For details of the second investigation please refer to (b)(4) (kink on the peek observed during lab evaluation).The zilbs-635-6-8 device of lot number c1447546 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 05 september 2019.On evaluation of the device, a kink was observed on the peek at the distal end of the device and the stent was partially deployed.Document review: prior to distribution zilbs-635-6-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-6-8 of lot number c1447546 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1447546.It should be noted that the instructions for use (ifu0065-3) instructs the user to do the following; ¿upon removal from package, inspect the product to ensure no damage has occurred.If the package is opened or damaged when received, do not use the device.Visually inspect the device with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.From the information provided it is known that the physician felt resistance as the device was advanced through the obstructed area.It is possible that a difficult patient anatomy caused and/or contributed to resistance and high compressive force on the flexor during advancement through the obstructed area.It is possible that compression of the flexor resulted in the partial premature deployment of the stent.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8988825
Report Number3001845648-2019-00466
Device Sequence Number2867354
Product Code FGE
UDI-Device Identifier10827002506227
UDI-Public(01)10827002506227(17)210130(10)C1447546
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2021
Device Model NumberG50622
Device Catalogue NumberZILBS-635-6-8
Device Lot NumberC1447546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/13/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight70